Loading Events

« All Events

  • This event has passed.

19th Annual MABioN Biosafety Hybrid Symposium Aug 7-9, 2023 @ University of Kentucky

7 August, 2023 @ 8:00 am 9 August, 2023 @ 12:00 pm America/Kentucky

00Days
00Hours
00Minutes
00Seconds

NOTE: All times for this symposium will be in Eastern Daylight Time

The MABioN Annual Symposium is a two day conference for biosafety professionals and others involved in biosafety. The Symposium opens at 1pm on Monday and concludes after lunch on Wednesday. Presentations on various topics related to biosafety are planned for Monday afternoon, all day Tuesday and Wednesday morning. An optional half-day pre-conference workshop will be held Monday morning, and an optional facility tour on Wednesday Morning. Come and network with biosafety professionals in the Midwest area and learn and share information about biosafety. Register separately for the Monday morning workshop, which includes a break and lunch.

Symposium registration includes:

  • Breaks on Monday, Tuesday and Wednesday
  • Lunch on Monday, Tuesday, and Wednesday
  • Dinner Reception on Tuesday Night
  • Monday morning pre-symposium workshop (additional fee applies)
  • Facility Tours on Wed morning
    • We will be touring the UK Environmental Quality Management Center (https://www.uky.edu/env/) and the Ambystoma Genetic Stock Center (Dietary Restrictions: When entering attendee information you can indicate any dietary restrictions/requirements you may have.

      We are still accepting abstract submissions, use the form below to submit yours today.

      440 Hilltop Ave
      Lexington, KY 40506 United States

       

      • Parking passes will be provided for the lot directly across the street, 401 Hilltop Ave, Lexington, KY 40506.
      • Directions from hotel to parking lot, https://goo.gl/maps/8qTFois5FiMZTpeQA.

      Tickets

      The numbers below include tickets for this event already in your cart. Clicking “Get Tickets” will allow you to edit any existing attendee information as well as change ticket quantities.
      2023 MABioN Pre-symposium course Registration
      In-person or virtual attendance allowed
      $ 50.00
      27 available
      2023 MABioN symposium registration fee (virtual)
      $ 100.00
      165 available

      Hotel Information

      Hilton Lexington/Downtown

      369 W Vine St

      Lexington, KY 40507

      Front Desk: 859-281-3706

      Nightly Rate: $136.00/night plus applicable state and local taxes (currently 16%) in effect at the time of check in.

      There is a complimentary airport shuttle and Wi-Fi and parking are included.

      Reserved Block expires on July 12th, 2023.

       

      To book the hotel, Click here https://www.hilton.com/en/attend-my-event/mabionconferenceinlexingtonkentucky/

      Things to Do in Lexington

      Dinner social Venue

      Ethereal Brewing Public House w/catering by Salt & Vinegar

      102 W Vine St, Lexington, KY 40507

      http://saltnvinegarlex.com/

      https://www.facebook.com/etherealbrewingpubhouse/

      This is about a 5 min walk from our hotel, https://goo.gl/maps/tq4W7Ck5iS9pv3c19.

       

      Symposium Agenda (All times shown are Eastern)

      August 7, 2023

      8:00 Preconference course registration

      8:30 Preconference CourseBiosafety Bootcamp

      This course is for individuals that are very new to biosafety or those who work outside of biosafety. The essential concepts of biosafety will be introduced and resources for learning more will be included. This course will likely be too basic for those who have been working in biosafety for a few years.

      This will be a three-hour course to introduce the concepts of risk assessment, biocontainment equipment and facilities, decontamination, molecular biology, viral vectors, biological shipping and permits. A brief overview of the NIH guidelines and CDC select agent regulations will also be given.

      This course will be instructed by experienced biosafety officers from MABioN.

      This will be taught in two sessions with a 15 minute break at 10:15am

      12:00 – 1:00

      Lunch

       

      12:30 – 1:00

      Symposium registration

       

      1:00 – 1:30

      Welcome from UK

      James Frazier

      1:30 – 2:00

      Speaker 1 30 min

      Rebecca Moritz – ABSA update

      2:00 – 3:00

      Speaker 2 30 min

      Patrick Conley – Intersection of Biosafety and Infection Control

      3:00 – 3:30

      Break

       

      3:30 – 4:30

      Speaker 3 60 min

      Drew Fayram, MS, RBP (ABSA) & Carrie Smith, PhD, CBSP (ABSA), RBP (ABSA) – Bridging the Gap: Building the Laboratory and Construction Connection

      4:30 – 5:00

      Speaker 4 30 min

      Beth Dille- Labconco

      5:00 – 5:30

       

      BSC and Facilities Panel Discussion – Representatives from Merrick and Labconco

      6:00 –

       

      Networking Reception – Hilton Lexington/Downtown

      August 8, 2023

      8:00 – 9:00

      Speaker 5 60 min

      Breakfast & Travis McCarthy- Agricultural biosafety

      9:00 – 9:30

      Speaker 6 30 min

      Sumit Gosh – Preventing Injuries in Employees Working in a Laboratory Environment: the role of proactive onboarding practices in decreasing injuries and improved near-miss Reporting

      9:30 – 10:00

      Speaker 7 30 min

      Lillian Seitz – Implementing Training Evaluation Tools to Ensure Effective Safety Training

      10:00 – 10:30

      Break

       

      10:30 – 11:00

      Speaker 8 30 min

      Betsy Matos – Variations of a theme: Biosafety officer and Emergency Planning

      11:00 – 12:00

      Speaker 9 60 min

      The Great Debate Are HGTs Hazardous Drugs – Patrick Conley

      12:00 – 1:00

      Lunch

       

      1:00 – 2:00

      Speaker 10

      Daniel Eisenman – Risk assessments for gene therapy clinical trials involving unconventional delivery mechanisms

      2:00 – 2:30

      Speaker 11 30 min

      Clarissa Cowan- Development of Tamper-Evident Seal for Low Temperature Storage of Biological Inventory

      2:30 — 3:00

      Speaker 12 30 min

      Using Carrots to Gain Compliance: An Overhaul of the UK Autoclave Verification Program – Dee Mazzetti

      3:00 – 3:30

      Break

       

      3:30 – 4:15

      Speaker 13 45 min

      Paul M. Duffin, Ph.D. – Teaching microbiology through research: lessons from an undergraduate laboratory and Neisseria gonorrhoeae.

      4:15 – 4:30

      Speaker 14 15 min

      Molecular Determinants of Influenza D Virus Infection in Ferrets – Ahsan Naveed

      4:30 – 5:00

      Speaker 14 15 min

      MABioN Business Meeting – Drea Hall

      6:00 – 9:00

      Ethereal Brewing Public House w/catering by Salt & Vinegar

       

      August 9, 2023

      9:00 – 11:00

       

      Tour (in person only)

      11:30 – 12:30

      Panel discussion 60 min

      Too shy to ask the list serve panel discussion

      12:30 – 1:00

       

      Closing Remarks and Drawing & Lunch